MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported with the description of haze on intraocular lens (iol).Additional information received stating that as per surgeons opinion iol contributed to event.
 
Additional Manufacturer Narrative
Corrected information was provided in d.4.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis.Only photo was returned.Regarding the report of haze on a single-piece intraocular lens (iol), these moderately blurry images/photographs show a diffuse, non-uniform white haze extending across the visible areas in the parallelepiped slit image, affecting the anterior and posterior subsurface of the iol.While the identity of the haze cannot be confirmed from this photo review alone, its appearance may suggest subsurface nanoglistenings (ssng), characterized by a whitening effect caused when light entering the eye reflects and scatters off nanosized fluid-filled vacuoles within the lens subsurface.This scattering creates a diffuse whitening or haze effect in the iol subsurface.Further evaluation is needed to accurately identify the haze and determine its relevance to the complaint investigation.The root cause for the reported complaint could not be determined.Based on our observation on the returned photos, they show a diffuse, non-uniform white haze extending across the visible areas in the parallelepiped slit image, affecting the anterior and posterior subsurface of the iol.Impact on the vision cannot be determined from the photos.A definitive determination of haze cannot be made from the returned photos - the provided photos are consistent with haze.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20201322
Report Number9612169-2024-00884
Device Sequence Number6815195
Product Code HQL
UDI-Device Identifier00380652555968
UDI-Public(01)00380652555968(17)170228(11)120313(10)21053768(21)21053768139
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.280
Device Lot Number21053768
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/13/2024
11/07/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/08/2024
12/05/2024
Date Device Manufactured03/13/2012
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexFemale